Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 168, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2025, 5:39 PM EDT for 4 counties in Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2025, 5:39 PM EDT (21:39 UTC)
- Expired
- May 3, 2025, 6:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA, Polk County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:37 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 3, 2:37 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 237 PM EDT Sat May 3 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Sunday) Issued at 208 PM EDT Sat May 3 2025 At a glance: -Showers ending overnight. - The front will clear out tomorrow morning, leaving cooler temperatures in it's wake. A frontal boundary moving through the state today with showers across the area. We should continue to see intermittent showers through midnight or so with things slowly clearing out through daybreak Sun. Instability is fairly limited across the state this afternoon so we are not seeing much in the way of thunderstorms at the moment. We still could see an isolated thunderstorm or two before this front moves out but not expecting anything severe. Hi-Res models showing a second, more organized line moving into NW GA right around 20z-22z. It pushes through the ATL/CSG areas right around sunset and continues moving SE over night. This will be the best timeframe to see and thunderstorms but still not expecting much in the way of a severe storm. A drier cooler airmass wraps around the backside of the main low pressure center over KY Sun bringing mostly clear skies to north and Central GA. Temps Sun will be mainly in the 60s and 70s with some near 80 deg temps across east central GA. Lows Sun night will dip down into the 40s and 50s. 01 && .LONG TERM... (Monday morning through next Friday) Issued at 208 PM EDT Sat May 3 2025 -Drier and cooler conditions are likely early next week -Unsettled weather is likely to return mid-week sticking around through at least the end of the work week No major changes made to the extended forecast. At the start of the long term, an upper low becomes more centered over the Ohio and TN Valley Regions with the surface low occluded at this point and the surface front draped across the Mid-Atlantic States well to our east. This positioning will allow a cooler drier airmass to wrap around the backside of the low and move in across North ans central GA. We should see daytime highs Monday Tuesday mainly in the 70s with some lower 80s across portions of Central GA. Night time Lows will dip down into the 40s and 50s as well. As we head towards mid-week (Wednesday), latest ensembles indicate the upper low will lift to the northeast and the ridge over the Central US flattens as another broad trough takes up residence over the western two-thirds of the CONUS. West to southwest flow at the midlevels will usher in several weak disturbances across the Southeast through at least the end of the week. Thus, unsettled weather in the way of showers and thunderstorms return between Wednesday and Friday. At this time, rain and thunder chances look to be highest during the afternoon into the early evening coinciding with peak heating. Temperatures during this timeframe will remain 'cooler' primarily due to cloud cover with forecast values in the 70s in most locations -- aside from northeast GA where temperatures may only reach the 60s. 01 && .AVIATION... (18Z TAFS) Issued at 135 PM EDT Sat May 3 2025 Light showers across the area should continue through the evening hours. Will see ceilings mainly in the VFR to MVFR range as the showers cross over the TAF sites through 03-05z. Ceilings will fall over night to near the IFR range but should stay just above through daybreak. Ceilings will clear out shortly after daybreak Sun. Winds will stay out of the W-SW through the period. Wind speeds will be mainly in the 5-10kt range with some higher gust near 20kt late Sun morning into Sun afternoon. Vsbys will stay mainly in the VFR range but will see some MVFR readings in and around any stronger showers. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 55 73 48 74 / 90 0 0 0 Atlanta 55 72 50 73 / 80 0 0 0 Blairsville 48 65 42 66 / 90 10 0 10 Cartersville 51 70 45 72 / 60 0 0 0 Columbus 56 75 50 77 / 80 0 0 0 Gainesville 55 70 49 71 / 90 0 0 0 Macon 58 78 50 78 / 80 0 0 0 Rome 51 69 45 72 / 40 10 0 0 Peachtree City 53 73 47 75 / 90 0 0 0 Vidalia 64 82 56 82 / 80 20 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....01 AVIATION...01
Hazardous weather outlook, May 3, 2:13 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 213 PM EDT Sat May 3 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041815- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 213 PM EDT Sat May 3 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible through 6 PM today, mainly in east central Georgia. A line of storms will move through north and central Georgia between 6 PM and midnight. A couple of storms within the line may produce damaging wind gusts in the 40 to 60 mph range, mainly before 10 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms will return to the region between Wednesday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but Spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, May 3, 2:28 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Sat May 3 2025
GAZ086-031900-
Emanuel GA-
228 PM EDT Sat May 3 2025
...A strong thunderstorm will impact portions of southeastern Emanuel
County through 300 PM EDT...
At 228 PM EDT, a strong thunderstorm was over Oak Park, or 9 miles
north of Lyons, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Twin City, Stillmore, Oak Park, Lexsy, and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
3235 8224 3232 8223 3229 8228 3229 8235
3232 8236 3236 8241 3240 8240 3261 8219
3254 8211
TIME...MOT...LOC 1828Z 225DEG 19KT 3234 8230
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 45 min |
| May 2, 8:03 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Haralson, Polk | 57 min |
| May 2, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Gordon, Pickens | 60 min |
| May 2, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 43 min |
| May 2, 8:40 PM EDT | Special Weather Statement | FFC | White | 35 min |
| May 2, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Douglas, Haralson, Paulding and 1 more | 40 min |
| May 2, 8:52 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 53 min |
| May 2, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Heard | 49 min |
| May 2, 9:12 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Douglas, Fulton | 48 min |
| May 2, 9:17 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton, Meriwether | 43 min |
| May 2, 9:26 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton, Hall | 37 min |
| May 2, 9:28 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Lumpkin, White | 36 min |
| May 2, 9:43 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fayette, Fulton, Gwinnett, Henry | 47 min |
| May 2, 9:49 PM EDT | Special Weather Statement | FFC | Banks, Hall | 41 min |
| May 2, 9:59 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 31 min |
| May 2, 10:03 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 27 min |
| May 2, 10:08 PM EDT | Special Weather Statement | FFC | Henry, Meriwether, Newton, Pike, Rockdale, Spalding | 37 min |
| May 2, 10:23 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Muscogee | 37 min |
| May 2, 10:34 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| May 2, 10:38 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Oconee, Walton | 37 min |
| May 3, 2:28 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| May 3, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 47 min |
| May 3, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 44 min |
| May 3, 5:08 PM EDT | Tornado Warning | FFC | Dade, Walker | 37 min |
| May 3, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more | 55 min |
| May 3, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens, Whitfield | 46 min |
| May 3, 6:16 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| May 3, 6:38 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| May 3, 6:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| May 3, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 45 min |
| May 3, 6:54 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 36 min |
| May 3, 6:56 PM EDT | Special Weather Statement | FFC | Carroll | 34 min |
| May 3, 7:14 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| May 3, 7:18 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Douglas | 27 min |
| May 3, 7:25 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| May 3, 7:27 PM EDT | Tornado Warning | FFC | Carroll | 21 min |
| May 3, 7:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| May 3, 7:47 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.